Reyataz and Rabeprazole
Oct 25, 2006
Hi, my friend HCV+ from ten years, 50 years old, have a hernia iatale to many years an he must take Rabeprazole for frequent acid reflux and many other gastric problems , but the problem is that he take Reyatz 300 plus Norvir 100 Viread and Epivir.Is well know that Reyataz have an interaction with omeprazole's family and he dont know how set the correctly reytaz an rabeprazole. In The label of Reyataz is reported that the antacids are non advised due the interactions.He in many years he have changed many terapies and developed resitance to some meds (i.e Sustiva is one). This is last regime after many others. Yous lab tests are not optimale because have low CD4 around 150 end VL is undetectable. He tell me that your cd4 are always low and never go up also with past regimes I want help he to regularize for the best time to take Reyataz to minimixe if possible the interactions. Thanks. Marcello.
Response from Dr. Henry
In general it is not recommended to use those drugs together because if a negative effect on atazanvir absorption. Some patients can have OK levels of atazanavir even when taking a proton pump inhibitor or other potent acid reducer such as rabeprazole. Checking the atazanavir level may be worth doing if those drugs are used together. Switching the atazanavir to Lexiva, Kaletra, Invirase, or Prezista may be an option for many patients who require aggressive stomach acid reduction since those drugs are not as impacted as atazanavir. Separating the Reyataz dosing by at least 12 hours from the rabeprazole may be advisable if those drugs are used together. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dry Mouth A Sign Of HIV?
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- HIVpain In Penis After Touching Dried Blood Sign Of HIV AIDS
- Itchy Vagina After Blowjob Sign Of HIV AIDS
- Itchy Vagina After Deep Kissing Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.